Ramipril Tablets

Has anyone had any problems after taking Ramipril capsules? I am suffering from really bad dull backache, which is exactly the same symptom I had after taking statins, even after trying three different types. Have been taking Ramapril for about 3 months, and only realised yesterday,- even though the back has ached for about 2 months, - that it was the same type of pain, and again that no painkillers seem to make the slightest difference.

My doctor has told me to stop taking them for a while, and re-start at a later date, and see what happens. I would be interested in knowing if other people have had muscle pains from this medication.
19:58 Wed 21st Mar 2012
 
Best Answer


No best answer has yet been selected by jamesnan. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.

1 to 18 of 18

Not. did get a bit of a cough at the start but now I think of it it doesn't seem so bad now. But as I recall the leaflet has a list of possible side affects.
My Dad has been on Ramipril for a long time and has never complained of a backache. I have just been prescribed them for blood pressure, but only take my second dose tonight, so I can't say from personal experience.
When I started taking medication, including Ramipril and statins, to deal with high BP I got agonising cramps in my legs for the first time ever.
Possible Side Effects: Severe stomach or Back Pains as this could be Pancreatitis. However it does state SEVERE not a dull ache as you describe. However your GP is quite rightly being cautious.
I doubt very much that your backache has anything to do with Ramapril, but do as you doctor has suggested.

Pancreatitis?????????
I've been taking Ramipril (5mg + 2.5mg) capsules for four years now and I can't say I've noticed any problems.
I have been taking 10mg Ramipril daily for well over 2 years now and have really bad knees and aching legs which I just put down to possible arthritis or old age! Could you suddenly develop symptoms from medication after taking them for a while?
No problems
I've been taking them for several years and have aches and pains which I too, put down to arthritis. Now you've got me wondering. :o/
I've been on 10mg for nearly eleven years and never had any problems
Sandy, did your doctor suggest tonic water or quinine tablets for the cramp?
Ive been on Ramipril for two years as well as Propranalol....have noticed my hair falls out a lot...is there a connection, anybody else found the same??
Question Author
There has been a study where it was found that aching muscles etc is a result of taking this medication, and it seems to be worse in the over 60's group.
Is it possible that a combination of medication could also lead to a reaction which causes the pain? I take this with two other blood pressure tablets, and also take painkillers as well.
I am fed up with all the pill-popping and still feeling rotten.
Mr Alba takes Ramipril as well as other meds but has not mentioned any aches and pains. Loads of other stuff tho.

Go back to your doc and ask him/her to check the levels of meds you are on and to double-check for any contra-indications.
DaisyNonna, at the time I stupidly never associated the medication with the cramps so didn't mention it to my GP.
I don't get them anymore.
I've been taking various nitrates, Ramipril, Atorvastatin, Bisoprolol and Amlodopeine for about twelve years now after two heart attacks and a dodgy CABG operation. About a year ago I started having achy muscles and a severe lower back pain problem - whether it's caused by the tablets or just ageing (I'm 66) I dont know. But if so, it's always difficult finding out which tablet is the problem one - especially after a lengthy period. Best to get your Gp to work out a phased withdrawal programme with you and see what happens - could take a few weeks tho! Good luck.
carpetowel.....why was your CABG "dodgy?"
It was dodgy because I was told it would definitely eliminate the angina I was having - didn't make a blind bit of difference! But on the plus side I suppose I was made somewhat safer from further infarctions! At least I haven't had another heart attack since - and the CABG was twelve years ago (touching wood like crazy here!)

1 to 18 of 18

Related Questions

I'm a 60 year old male with type 2 diabetes and a couple of other medical problems. The regular medication I'm on is as follows:- Metformin 500mg - TWO tablets twice a day Ramipril 5mg - ONE capsule...
OH is just getting over a cold but has now developed a cough I went in chemist to get some cough medicine and pharmacist has suggested he makes an appointment to see his doctor as a cough is a side...
I take 10mg Felodipine and 2.5mg Ramipril daily. I've taken today's tablets and realise I have now run out of Ramipril. I've ordered an online repeat but it will be two or three days before I get the...
I started taking Ramipril tablets for HBP about 9 months ago, and everything was fine. However, about a month ago, I started with this silly tickly cough that happens fairly persistantly. People tell...
ive been on blood pressure tablets for a few yrs now ramipril and just recently amlopidine i recently say a locum doctor who asked me why it had never been looked into as to why i have high blood...

Latest posts